MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125350-38
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Internal file number -(b)(4): during processing of this complaint, attempts were made to obtain complete event, patient and device information.Evaluation summary: a visual inspection was performed during analysis and the reported stent dislodgement and material deformation were confirmed.Only the stent implant was returned.The reported failure to advance the device was unable to be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely the device interacted with the anatomy resulting in the reported failure to advance.Additionally, upon removal of the device, the stent interacted with the guiding catheter, as the device may not have been coaxially aligned, resulting in the reported stent damage and subsequent stent dislodgement.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the obtuse marginal coronary artery.A 3.50 x 38 mm xience alpine stent delivery system (sds) was selected for the procedure.The sds was advanced to the lesion and would not cross.While trying to pull the sds back into the 6 fr guide catheter, the struts on the proximal end of the stent became flared and the stent dislodged in the right radial artery.A snare was used to retrieve the stent from the anatomy with no vessel damage noted.An unspecified balloon catheter was used to complete the procedure as no stent could cross.There was no reported clinically significant delay in the procedure.No additional information provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7210023
Report Number2024168-2018-00505
Device Sequence Number1022448
Product Code NIQ
UDI-Device Identifier08717648199578
UDI-Public08717648199578
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2020
Device Catalogue Number1125350-38
Device Lot Number7090441
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2017
Initial Report FDA Received Date01/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER: 6FR
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR